Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 50, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 8, 2011, 9:03 PM CDT for 4 counties in Kansas. It was in force for 57 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2011, 9:03 PM CDT (02:03 UTC)
- Expired
- Apr 8, 2011, 10:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 14 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 9:13 PM CDT | TSTM WND GST 60 | 1 S Haysville, KS | ALSO HAD PENNY SIZED HAIL. |
| Apr 8, 9:17 PM CDT | HAIL 1 | 1 S Derby, KS | |
| Apr 8, 9:21 PM CDT | HAIL 0.5 | 1 Nw Rose Hill, KS | |
| Apr 8, 9:21 PM CDT | HAIL 0.88 | Haysville, KS | |
| Apr 8, 9:47 PM CDT | HAIL 0.75 | 2 W Northeast Wichita A, KS | OFF DUTY NWS EMPLOYEE MEASURED PENNY SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 5:35 PM CDT | Tornado Watch | SPC | 9 hr |
| Apr 8, 9:01 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 2.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3252 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
483 WUUS53 KICT 090203 SVRICT KSC015-035-173-191-090300- /O.NEW.KICT.SV.W.0050.110409T0203Z-110409T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 903 PM CDT FRI APR 8 2011 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1000 PM CDT * AT 900 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF BELLE PLAINE...OR 9 MILES NORTH OF WELLINGTON...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... DOWNTOWN WICHITA...BELLE PLAINE...GODDARD...HAYSVILLE...MULVANE... UDALL...WICHITA MID CONTINENT AIRPORT...WEST WICHITA...DERBY... SOUTH WICHITA...MAIZE...MCCONNELL AIR FORCE BASE...ROSE HILL...EAST WICHITA...DOUGLASS...VALLEY CENTER...PARK CITY...NORTHEAST WICHITA...ANDOVER AND AUGUSTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 3789 9739 3770 9667 3722 9724 3743 9776 TIME...MOT...LOC 0203Z 226DEG 22KT 3742 9739 WIND...HAIL 60MPH 1.75IN $$ MCGUIRE
3 follow-up statements
172 WWUS53 KICT 090219 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 919 PM CDT FRI APR 8 2011 KSC015-035-173-191-090300- /O.CON.KICT.SV.W.0050.000000T0000Z-110409T0300Z/ BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS- 919 PM CDT FRI APR 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY...NORTHERN SUMNER...SEDGWICK AND SOUTHWESTERN BUTLER COUNTIES UNTIL 1000 PM CDT... AT 918 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZED HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MULVANE...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... DERBY...WICHITA...MAIZE...ROSE HILL...EASTBOROUGH...DOUGLASS...PARK CITY...VALLEY CENTER...BEL AIRE...ANDOVER...AUGUSTA...BENTON... LEON...WICHITA MID CONTINENT AIRPORT...WEST WICHITA...SOUTH WICHITA...NORTHEAST WICHITA...KECHI...(IAB)MCCONNELL AFB AND ROCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3789 9739 3770 9667 3722 9724 3743 9776 TIME...MOT...LOC 0219Z 222DEG 28KT 3751 9724 WIND...HAIL 60MPH 1.50IN $$ ES
158
WWUS53 KICT 090247
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
947 PM CDT FRI APR 8 2011
KSC035-191-090257-
/O.CAN.KICT.SV.W.0050.000000T0000Z-110409T0300Z/
SUMNER KS-COWLEY KS-
947 PM CDT FRI APR 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COWLEY AND
NORTHERN SUMNER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. REMEMBER...ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
COWLEY COUNTY.
LAT...LON 3789 9739 3770 9667 3747 9715 3760 9715
3775 9739
TIME...MOT...LOC 0247Z 222DEG 28KT 3767 9706
$$
KSC015-173-090300-
/O.CON.KICT.SV.W.0050.000000T0000Z-110409T0300Z/
BUTLER KS-SEDGWICK KS-
947 PM CDT FRI APR 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
SEDGWICK AND SOUTHWESTERN BUTLER COUNTIES UNTIL 1000 PM CDT...
AT 946 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ANDOVER...OR 15 MILES
EAST OF DOWNTOWN WICHITA...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
AUGUSTA...LEON AND BENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3789 9739 3770 9667 3747 9715 3760 9715
3775 9739
TIME...MOT...LOC 0247Z 222DEG 28KT 3767 9706
WIND...HAIL <50MPH 1.00IN
$$
MCGUIRE475
WWUS53 KICT 090258
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
958 PM CDT FRI APR 8 2011
KSC015-173-090308-
/O.EXP.KICT.SV.W.0050.000000T0000Z-110409T0300Z/
BUTLER KS-SEDGWICK KS-
958 PM CDT FRI APR 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEDGWICK AND
SOUTHWESTERN BUTLER COUNTIES WILL EXPIRE AT 1000 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH...NUMBER 108...REMAINS IN EFFECT UNTIL 1 AM CDT...
LAT...LON 3789 9739 3770 9667 3747 9715 3760 9715
3775 9739
TIME...MOT...LOC 0258Z 222DEG 28KT 3773 9699
$$
ESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 8:21 PM CDT, 42 minutes earlier.
Area forecast discussion, Apr 8, 8:21 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 821 PM CDT FRI APR 8 2011 .UPDATE... PROLIFIC HAILERS CONTINUE TO AFFECT SOUTH CENTRAL KANSAS THIS EVENING...AS BIG AS BASEBALLS AT TIMES. VERY UNSTABLE CAPE VALUES IN EXCESS OF 2500 J/KG PER RUC AND STRONG SHEAR WILL CONTINUE TO SUPPORT SEVERE STORMS INTO THE EVENING...WITH AID OF DEVELOPMENTAL LOW LEVEL JET. BACKING SURFACE FLOW MAY ALSO ENHANCE/INCREASE TORNADO POTENTIAL AS WELL...THOUGH MAIN RISK SHOULD CONTINUE TO BE VERY LARGE HAIL. KED && .PREV DISCUSSION... /ISSUED 608 PM CDT FRI APR 8 2011/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SCATTERED STRONG TO SEVERE CONVECTION WILL AFFECT SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH THIS EVENING...WITH LARGE HAIL... DAMAGING WINDS AND TORNADOES POSSIBLE. WILL SHOW WITH VCTS FOR NOW AT KICT AND KCNU...AND AMEND AS NEEDED IF IMPACT ON THE TAF SITE LOOKS MORE IMMINENT. OTHERWISE...GUSTY SOUTH WINDS WILL DEVELOP ACROSS THE AREA ON SATURDAY WITH MAINLY VFR CONDITIONS EXPECTED DURING THE FORECAST VALID PERIOD AWAY FROM ANY CONVECTION. A PERIOD OF MVFR CIGS IS MORE PROBABLE ACROSS SOUTHEAST KANSAS EARLY SATURDAY MORNING. KED PREV DISCUSSION... /ISSUED 420 PM CDT FRI APR 8 2011/ CORRECTED TO INCLUDE FIRE WEATHER DISCUSSION... DISCUSSION... TONIGHT: WARM FRONT HAS REDEVELOPED NORTHWARD INTO SOUTH CENTRAL AND SOUTHEAST KS AND WILL LIFT NORTH OF I-70 LATE TONIGHT. A DRYLINE WILL EXTEND FROM SOUTH CENTRAL KS TO FAR WESTERN OK. STRONG INSTABILITY (MLCAPE ~3000 J/KG) EXPECTED TO DEVELOP ALONG/S OF WARM FRONT AND EAST OF DRYLINE INTO EARLY THIS EVE AS GULF MOISTURE INCREASES VIA SOUTH-SOUTHEASTERLY WINDS. MLCIN WEAKENS LATE THIS PM/EVE. SATELLITE IMAGERY SHOWS A WEAK SHORTWAVE OVER THE TX/OK PANHANDLES LIFTING NEWD AND THIS FEATURE WILL MOVE ACROSS SOUTH CENTRAL/SOUTHEAST KS THIS EVE PROVIDING LIFT. ISOLATED-WIDELY SCATTERED SEVERE STORMS MAY INTIATE IN THE WARM SECTOR 22Z-00Z AND INTO THE EVENING HOURS POSSIBLY AFFECTING S-CNTRL/SERN KS. DEEP LAYER SHEAR FAIRLY STRONG AT 40-50 KT AND THE CAPE/SHEAR IS SUPPORTIVE OF SUPERCELL-TYPE STORMS. THE INCREASED MOISTURE AND SOUTHERLY FLOW WILL LEAD TO A VERY MILD NIGHT TEMPERATURE-WISE WITH LOWS ABOUT 20 DEGREES OR SO ABOVE NORMAL. SAT-SUNDAY NIGHT: PRIMARY CONCERN IS MAJOR! EXTREME FIRE DANGER ON SUN AS INTENSIFYING LOW PRESSURE MOVES FROM NEBRASKA NE TO ALONG THE IA/MN BORDER. SUCH BEHAVIOR WILL INDUCE LWR-DECK FLOW TO NOT ONLY INCREASE GREATLY...BUT GRADUALLY VEER TOWARD THE SW SUN MORNING. SUCH A TRANSITION WILL ADVECT MUCH DRIER AIR NE ACROSS MOST OF KICT COUNTRY THEREBY RESULTING IN AN EXTREME FIRE FOR ALL OF CNTRL & SC KS AS WELL FOR GREENWOOD...ELK & CHAUTAUQUA COUNTIES. AS SUCH FIRE WEATHER WATCH IS BEING ISSUED FOR EACH OF THESE COUNTIES FROM 12N-9PM. A SECOND CONCERN: STRONG TO SVR TSRA WILL DEVELOP OVER MUCH OF THE REGION FROM LATE SAT AFTERNOON-LATE SUN AFTERNOON AS A DEEPENING MID-UPR DECK TROF GRADUALLY DEEPENS WHILE MOVING E ACROSS NRN ROCKIES. THE FEATURE WILL EJECT A FEW IMPULSES NE ACROSS WRN/CNTRL KS & AS IT APPROACHES RICHER GULF MOISTURE WILL CONTINUE TO SURGE N OVER ERN HALF OF KS. ALTHOUGH THE GREATEST SVR POTENTIAL SHOULD OCCUR OVER NE KS & NRN MO SAT AFTERNOON & EVENING A PRONOUNCED AXIS OF HIGHLY UNSTABLE AIR WILL EXTEND S/SW OVER MUCH OF KICT COUNTRY SAT AFTERNOON. DEEP-LAYER SPEED & DIRECTIONAL SHEAR QUITE IMPRESSIVE & WILL SUPPORT DEVELOPMENT OF A FEW SUPERCELLS LATE SAT AFTERNOON & NIGHT. INITIATION WILL OCCUR CLOSE TO I-135 SAT AFTERNOON WHERE CLOSEST TO APPROACHING DRY LINE WHICH WILL OSCILLATE SLIGHTLY SAT NIGHT. AS PRE-FRONTAL TROF PUNCHES E ACROSS CNTRL & SC KS BEST CHANCES FOR STRONG/SVR TSRA WILL SHIFT E TOWARD SE KS SUN AFTERNOON AS MID-UPR LOW SURGES E/NE FROM THE ROCKIES ACROSS NRN/CNTRL PLAINS. NEXT WEEK: A NICE START TO THE WORK-WEEK AS DEAMPLIFYING MID-UPR RIDGE SPREADS E ACROSS CNTRL 1/3 OF U.S. HOWEVER A GRADUALLY DEEPENING MID-LVL TROF WILL VENTURE E FROM THE ROCKIES TO WRN/CNTRL KS TUE NGT & WED. THE ATTENDANT SFC LOW WILL VENTURE SE TOWARD THE WRN RED RIVER THEREBY ENABLING GULF MOISTURE TO RETURN QUICKLY TO CNTRL & ERN KS. AS SUCH SEVERAL ROUNDS OF -TSRA ARE EXPECTED FROM TUE NGT-THU. THERE'S CONSIDERABLE DISPARITY BETWEEN MEDIUM-RANGE MODELS FROM WED ONWARD WITH RESPECT TO COLD-FRONTAL BEHAVIOR. AS SUCH CONFIDENCE REMAINS FAIRLY LOW AS TO WHEN TSRA WILL TRANSITION TO -SHRA. FOR NOW HAVE LEFT MOST ASPECTS OF INHERITED FORECAST INTACT. FIRE WEATHER... SLY WINDS WILL INCREASE NOTICEABLY ON SAT TO BETWEEN 15 AND 25 MPH BUT INCREASED RELATIVE HUMIDITIES SHOULD RESULT IN NO GREATER THAN A VERY HIGH FIRE DANGER FOR ALL AREAS ON SAT. SUNDAY IS A DIFFERENT MATTER! WITH SOUTH WINDS GRADUALLY SHIFTING TOWARD THE SW & GREATLY INCREASING TO BETWEEN 30 AND 40 MPH...AN EXTREME FIRE DANGER WILL EXIST OVER MOST AREAS SUNDAY AFTERNOON & EVENING. THE ONLY EXCEPTIONS ARE PARTS OF SE KS. AS SUCH A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF CNTRL & SC KS AS WELL AS GREENWOOD...ELK & CHAUTAUQUA COUNTIES FROM 12 NOON TIL 9 PM SUN. ONE IS STRONGLY URGED TO MONITOR THE FORECAST CLOSELY AS THE FIRE WEATHER WATCH IS LIKELY TO BE INCREASED TO A RED FLAG WARNING DURING THESE PERIODS. AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN HAZARDS: THUNDERSTORM POTENTIAL THIS EVENING...MVFR VISIBILITIES IN SOUTHEAST KS EARLY SATURDAY MORNING. STRATUS HAS ERODED NORTHWARD TO ABOUT I-70...AND TRENDS INDICATE RSL AND SLN WILL BE CLEAR BY 19Z OR SO. WARM FRONT WILL LIFT NORTHWARD INTO SOUTH CENTRAL AND SOUTHEAST KS THIS PM...THEN WILL LIFT NORTH OF CENTRAL KS BY 12Z SATURDAY. WIDELY SCATTERED THUNDERSTORMS EXPECTED TO INITIATE OR MOVE NEWD INTO S-CNTRL/SERN KS THIS EVENING BEFORE MOVING NORTHEAST OUT OF AREA LATE TONIGHT. POSSIBLE SITES AFFECTED INCLUDE HUT/ICT/CNU AND WILL CARRY A VCTS FOR NOW. FOG CHANCES LOOK MUCH LESSER TONIGHT...HOWEVER MVFR VSBYS POSSIBLE EARLY SAT AM AT CNU. GUSTY SOUTHERLY WINDS WILL DEVELOP TOWARD MIDDAY SATURDAY AND CONTINUE INTO THE AFTERNOON. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 90 65 79 / 40 20 30 10 HUTCHINSON 61 89 64 77 / 20 20 30 10 NEWTON 62 90 65 79 / 30 20 30 10 ELDORADO 64 90 66 80 / 40 10 30 20 WINFIELD-KWLD 64 90 67 80 / 40 10 20 20 RUSSELL 56 90 58 74 / 10 20 20 20 GREAT BEND 56 90 58 73 / 10 20 20 10 SALINA 63 91 65 77 / 10 20 20 10 MCPHERSON 62 89 65 77 / 20 20 30 10 COFFEYVILLE 66 89 68 81 / 40 10 10 40 CHANUTE 65 88 67 81 / 40 10 20 40 IOLA 64 87 67 80 / 30 10 20 40 PARSONS-KPPF 66 88 67 81 / 40 10 10 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR KSZ032-033-047>053-067>070-082-083-091>094-098. &&
Hazardous weather outlook, Apr 8, 8:27 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 827 PM CDT FRI APR 8 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-100130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 827 PM CDT FRI APR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED SEVERE STORMS WILL CONTINUE TO AFFECT PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS UNTIL AROUND MIDNIGHT. VERY LARGE HAIL UP TO BASEBALL SIZE AND TORNADOES WILL BE POSSIBLE. SOME STORMS COULD ALSO PRODUCE DAMAGING WIND GUSTS TO 75 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL AREAS FROM LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT...AND OVER AREAS PRIMARILY ALONG... AND EAST...OF THE TURNPIKE ON SUNDAY. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE WITH HAIL UP TO GOLFBALL-SIZED AND DAMAGING 60 TO 70 MPH WINDS. A VERY HIGH FIRE DANGER IS FORECAST FOR ALL AREAS SATURDAY AFTERNOON WITH AN EXTREME FIRE DANGER FOR ALL OF CENTRAL...SOUTH- CENTRAL AND PART OF SOUTHEAST KANSAS SUNDAY AFTERNOON AND EVENING...DURING WHICH A FIRE WEATHER WATCH IS IN EFFECT. PLEASE REFER TO THE FIRE WEATHER FOR FURTHER DETAILS. A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT FOR PART OF CENTRAL KANSAS...FOR ALL AREAS FROM WEDNESDAY THROUGH THURSDAY...AND OVER MOST OF SOUTHEAST KANSAS THURSDAY NIGHT. A FEW THUNDERSTORMS MAY BE QUITE STRONG WITH NICKEL-SIZED HAIL AND WINDS AROUND 50 MPH. A VERY HIGH FIRE DANGER IS POSSIBLE FOR MOST OF CENTRAL AND SOUTH CENTRAL KANSAS MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS POSSIBLE THIS EVENING MAINLY SOUTHEAST OF A LINE FROM KINGMAN TO NEWTON TO HILLSBORO. SPOTTER ACTIVATION IS POSSIBLE ACROSS THE AREA SATURDAY NIGHT...AND ACROSS FAR SOUTHEAST KANSAS SUNDAY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/ES/JMC
In the hours before
Local storm report, Apr 8, 8:42 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
842 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL 4 S BURNS 38.03N 96.89W
04/08/2011 E1.75 INCH BUTLER KS EMERGENCY MNGR
&&
DUNTENLocal storm report, Apr 8, 8:44 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL 1 W BURNS 38.09N 96.91W
04/08/2011 E1.75 INCH MARION KS EMERGENCY MNGR
&&
JMBLocal storm report, Apr 8, 8:45 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
845 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL BURNS 38.09N 96.89W
04/08/2011 E1.50 INCH MARION KS TRAINED SPOTTER
0842 PM TSTM WND GST BURNS 38.09N 96.89W
04/08/2011 M62 MPH MARION KS TRAINED SPOTTER
&&
DUNTENLocal storm report, Apr 8, 8:54 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
854 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL WELLINGTON 37.27N 97.40W
04/08/2011 E1.25 INCH SUMNER KS EMERGENCY MNGR
0852 PM HAIL WELLINGTON 37.27N 97.40W
04/08/2011 E2.50 INCH SUMNER KS PUBLIC
KFDI LISTENER REPORTS 2.25 INCH HAIL
&&
JMBLocal storm report, Apr 8, 8:55 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL ROSE HILL 37.57N 97.13W
04/08/2011 E3.00 INCH BUTLER KS TRAINED SPOTTER
DELAYED REPORT. SPOTTER REPORTS 5 HOUSE WINDOWS
SHATTERED...BUSTED OUT BACK WINDOWS ON CARS...AND
SIGNIFICANT ROOF DAMAGE TO CAMPER.
&&
DUNTENLocal storm report, Apr 8, 9:00 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT FRI APR 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL BURNS 38.09N 96.89W
04/08/2011 E1.75 INCH MARION KS EMERGENCY MNGR
MULTIPLE RESIDENCES HAVE WINDOWS BROKEN OUT OF THEIR
HOMES FROM HAIL THAT OCCURRED ABOUT 840PM. REPORT FROM
BURNS FIRE DEPARTMENT.
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:02 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 58 min |
| Apr 8, 7:21 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 39 min |
| Apr 8, 7:37 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 53 min |
| Apr 8, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 60 min |
| Apr 8, 7:55 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 26 min |
| Apr 8, 8:00 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 34 min |
| Apr 8, 8:29 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 35 min |
| Apr 8, 8:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 53 min |
| Apr 8, 8:40 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 65 min |
| Apr 8, 8:52 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Reno, Sedgwick | 32 min |
| Apr 8, 9:30 PM CDT | Areal Flood Warning | ICT | Butler, Sedgwick | 2 hr |
| Apr 8, 9:30 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 42 min |
| Apr 8, 9:45 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 20 min |
| Apr 8, 9:50 PM CDT | Tornado Warning | ICT | Chase | 25 min |
| Apr 8, 10:30 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 25 min |
| Apr 8, 10:51 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 54 min |
| Apr 8, 10:53 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 27 min |
| Apr 8, 11:37 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 47 min |
| Apr 9, 12:21 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 39 min |
| Apr 9, 4:10 AM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 15 hr |
| Apr 9, 3:55 PM CDT | Red Flag Warning | ICT | Barton, Butler, Chase, Chautauqua, Cowley, Elk and 17 more | 29 hr |
| Apr 9, 4:28 PM CDT | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 26 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.